×

Random reflections in a high-dimensional tube. (English) Zbl 1391.60098

The paper is a continuation of the authors paper in [Ann. Appl. Probab. 27, No. 4, 1951–1991 (2017; Zbl 1373.60080)], where Lambertian reflections in a semi-inifinte tube were introduced and studied, and the focus was on the two-dimensional case. The main results were concerned with the properties of the light ray at the exit time.
The present paper is devoted to the \(d\)-dimensional case for any \(d>3\). The authors show that the exit distributions are similar in the quantitative sense for all \(d\geq 3\). Some new results are also derived, including overshoot of random walks, arccosine distribution and products of random variables having this distributions, and distributions with regular varying tails.

MSC:

60G50 Sums of independent random variables; random walks
60K05 Renewal theory
37D50 Hyperbolic systems with singularities (billiards, etc.) (MSC2010)
37H99 Random dynamical systems

Citations:

Zbl 1373.60080
PDF BibTeX XML Cite
Full Text: DOI arXiv

References:

[1] Angel, O; Burdzy, K; Sheffield, S, Deterministic approximations of random reflectors, Trans. Am. Math. Soc., 365, 6367-6383, (2013) · Zbl 1408.37063
[2] Arnold, BC; Groeneveld, RA, Some properties of the arcsine distribution, J. Am. Stat. Assoc., 75, 173-175, (1980) · Zbl 0427.62008
[3] Bingham, N.H., Goldie, C.M., Teugels, J.L.: Regular Variation, Volume 27 of Encyclopedia of Mathematics and its Applications. Cambridge University Press, Cambridge (1987) · Zbl 0617.26001
[4] Burdzy, K., Tadić, T.: Can one make a laser out of cardboard? Ann. Appl. Probab. Arxiv:1507.00961 (2016) · Zbl 1186.37049
[5] Comets, F; Popov, S; Schütz, GM; Vachkovskaia, M, Billiards in a general domain with random reflections, Arch. Ration. Mech. Anal., 191, 497-537, (2009) · Zbl 1186.37049
[6] Comets, F; Popov, S; Schütz, GM; Vachkovskaia, M, Knudsen gas in a finite random tube: transport diffusion and first passage properties, J. Stat. Phys., 140, 948-984, (2010) · Zbl 1197.82058
[7] Comets, F; Popov, S; Schütz, GM; Vachkovskaia, M, Quenched invariance principle for the Knudsen stochastic billiard in a random tube, Ann. Probab., 38, 1019-1061, (2010) · Zbl 1200.60091
[8] Doney, RA, Moments of ladder heights in random walks, J. Appl. Probab., 17, 248-252, (1980) · Zbl 0424.60072
[9] Evans, SN, Stochastic billiards on general tables, Ann. Appl. Probab., 11, 419-437, (2001) · Zbl 1015.60058
[10] Folland, G.B.: Real analysis. Pure and Applied Mathematics (New York), 2nd edn. Wiley, New York (1999). Modern techniques and their applications, A Wiley-Interscience Publication · Zbl 0924.28001
[11] Veraverbeke, N, Asymptotic behaviour of Wiener-Hopf factors of a random walk, Stoch. Process. Appl., 5, 27-37, (1977) · Zbl 0353.60073
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.